MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065751618
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that there was a malfunction with cutter operation; cutting did not occur and tissue was not cut properly during vitrectomy surgery.The surgery was concluded after replacing the product with another one.The condition of aspiration was unknown.There was no patient harm.
 
Additional Manufacturer Narrative
One opened probe was received, with a tip protector, in a tray, for the report.The sample was visually inspected and found to be conforming.The sample was then functionally tested for actuation and cut.The sample was found to be conforming for actuation, and nonconforming for cut.The probe was disassembled and the components inspected.Excessive wear observed on inner cutter when compared to the degree of wear based on continuous actuation of the probe visual standard photos.Gouge marks observed at the cutting edge and another location on the inner cutter.A review of the device history record traceable to the lot number obtained from the device¿s radio frequency identification (rfid) tag, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The complaint evaluation confirms the event.The most likely cause for the poor cutting is the observed gouge marks on the cutting edge of the inner cutter of the probe.The root cause for the cutting edge gouges is due to the excessive surgical use of the probe.The vitrectomy portion of the procedure is typically less than 20 minutes and it appears that the probe has experienced a use much greater than this typical timeframe.The excess usage of the probe will wear and damage the inner cutter such that the cutter function becomes poor, bent, or does not function at all.No action has been taken by the manufacturing site as it appears that the observed cut failure was due to excessive use of the probe by the user.All probes are 100% visually inspected and tested for actuation, aspiration, and cut during manufacturing.Any non-conformances found are removed from the lot and scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18818089
Report Number1644019-2024-00378
Device Sequence Number8169883
Product Code LRO
UDI-Device Identifier00380657516186
UDI-Public00380657516186
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number8065751618
Device Lot Number164UKN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/06/2024
Supplement Date Received by Manufacturer06/20/2024
Initial Report FDA Received Date03/01/2024
Supplement Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown